Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 20, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 24, 2016, 2:05 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 25, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2016, 2:05 PM MDT (20:05 UTC)
- In effect from
- May 25, 2016, 12:00 PM MDT
- Expired
- May 25, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3491 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WWUS84 KEPZ 242005 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 205 PM MDT TUE MAY 24 2016 ...HOT AND DRY CONDITIONS EXPECTED TO RETURN FOR WEDNESDAY... .AN UPPER LOW WILL BE MOVING INTO WESTERN ARIZONA ON WEDNESDAY WITH STRONG SOUTHWEST FLOW AHEAD OF IT. DRY AND WINDY CONDITIONS WILL BE ENHANCED AS THIS SYSTEM APPROACHES THE REGION. 20-FOOT WINDS OF 20 TO 30 MPH ARE POSSIBLE WITH STRONGER GUSTS AND RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS...EVEN IN MANY MOUNTAIN LOCATIONS. NMZ110>113-TXZ055-056-250415- /O.UPG.KEPZ.FW.A.0015.160525T1800Z-160526T0300Z/ /O.NEW.KEPZ.FW.W.0020.160525T1800Z-160526T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 205 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...6 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * AREAS FROM THE NEW MEXICO BOOTHEEL NORTHEAST INTO WESTERN SIERRA COUNTY WILL EXPERIENCE THE STRONGEST WINDS AND THE MOST CRITICAL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 26
2 follow-up statements
898 WWUS84 KEPZ 251257 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 657 AM MDT WED MAY 25 2016 ...HOT AND DRY CONDITIONS EXPECTED TO RETURN THIS AFTERNOON... .AN UPPER LOW WILL BE MOVING INTO SOUTHERN CALIFORNIA AND WESTERN ARIZONA THIS AFTERNOON WITH STRONG SOUTHWEST FLOW AHEAD OF IT. DRY AND WINDY CONDITIONS WILL BE ENHANCED AS THIS SYSTEM APPROACHES THE REGION. 20-FOOT WINDS OF 20 TO 30 MPH ARE POSSIBLE WITH STRONGER GUSTS AND RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS...EVEN IN MANY MOUNTAIN LOCATIONS. NMZ110>113-TXZ055-056-252100- /O.CON.KEPZ.FW.W.0020.160525T1800Z-160526T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 657 AM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...6 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * AREAS FROM THE NEW MEXICO BOOTHEEL NORTHEAST INTO WESTERN SIERRA COUNTY WILL EXPERIENCE THE STRONGEST WINDS AND THE MOST CRITICAL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 26
247 WWUS84 KEPZ 252020 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT WED MAY 25 2016 ...HOT AND DRY CONDITIONS EXPECTED TO RETURN THIS AFTERNOON... .AN UPPER LOW WILL BE MOVING INTO SOUTHERN CALIFORNIA AND WESTERN ARIZONA THIS AFTERNOON WITH STRONG SOUTHWEST FLOW AHEAD OF IT. DRY AND WINDY CONDITIONS WILL BE ENHANCED AS THIS SYSTEM APPROACHES THE REGION. 20-FOOT WINDS OF 20 TO 30 MPH ARE POSSIBLE WITH STRONGER GUSTS AND RELATIVE HUMIDITIES WILL FALL INTO THE SINGLE DIGITS...EVEN IN MANY MOUNTAIN LOCATIONS. NMZ110>113-TXZ055-056-260300- /O.CON.KEPZ.FW.W.0020.000000T0000Z-160526T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 220 PM MDT WED MAY 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...6 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. * AREAS FROM THE NEW MEXICO BOOTHEEL NORTHEAST INTO WESTERN SIERRA COUNTY WILL EXPERIENCE THE STRONGEST WINDS AND THE MOST CRITICAL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 24, 1:45 PM MDT, 20 minutes earlier.
Area forecast discussion, May 24, 1:45 PM MDT, 20 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
145 PM MDT TUE MAY 24 2016
.SYNOPSIS...
West to southwest winds will bring seasonably warm and dry
weather under mostly sunny skies to southern New Mexico and west
Texas through early next week. An upper level disturbance will
cause breezy to windy conditions with areas of blowing dust
Wednesday and possibly again on Thursday.
&&
.DISCUSSION...
No changes expected in the long wave pattern through early next
weak with a mean trough covering the western united states
sustaining a mostly west to southwest flow across southern New
Mexico and west Texas. This will maintain transport of warm dry
air into the region resulting in dry mostly sunny weather with
temperatures around normal the next seven days.
Wednesday and Wednesday night a closed low embedded in the mean
trough will move across southern California and Arizona before
advancing across New Mexico on Thursday. Downslope flow and
increasing gradients and dynamics ahead of system will induce lee
cyclogenesis over eastern Colorado Wednesday with trailing surface
trough extending through eastern New Mexico. Inflow of warm dry
air in conjunction with surface heating will also result in dry
lapse rates from the surface to around 550 mb allowing stronger
flow aloft to mix downward. Thus windy conditions with blowing
dust expected Wednesday and possibly Thursday. Weak cold front may
also cause temperatures to cool around 5 degrees Thursday.
Weaker passing disturbances aloft and surface lee troughing to the
east will support occasionally breezy winds later periods with
temperatures remaining seasonably warm.
&&
.AVIATION...25/00Z-26/00Z. P6SM SKC-FEW250 thru pd. West to sw
winds of 15-20G30KTS thru 03Z and 24020-25G35KTS after 17z. Expect
stronger winds lingering longer on eastern mountain slopes through
about 09Z. Between 03Z-17Z winds will be at or below 12kts. After
20Z there will be areas of 1- 3SM BLDU mainly south of KALM-KLSB
line.
&&
.FIRE WEATHER...
Persistent southwest flow over the region will keep temperatures
near normal with dry conditions for much of the next week. Winds
will the main concern next couple of days as they increase out of
the southwest at 20-30 mph with gusts to 40 mph. Relative humidities
will remain below 15 percent for almost all areas through the week
except highest mountain peaks. There is a Red Flag Warning in effect
for all areas Wednesday with the strongest winds expected over far
southwest New Mexico. Some moisture will try to push in from the
east Saturday night...but likely get pushed back east during the
day Sunday with no precipitation expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 64 91 64 85 / 0 0 0 0
Sierra Blanca 61 90 61 84 / 0 0 0 0
Las Cruces 55 88 55 79 / 0 0 0 0
Alamogordo 58 89 58 81 / 0 0 0 0
Cloudcroft 44 66 42 58 / 0 0 0 0
Truth or Consequences 53 85 52 77 / 0 0 0 0
Silver City 46 78 45 71 / 0 0 0 0
Deming 53 87 51 77 / 0 0 0 0
Lordsburg 50 86 49 78 / 0 0 0 0
West El Paso Metro 64 90 63 83 / 0 0 0 0
Dell City 56 92 56 85 / 0 0 0 0
Fort Hancock 62 93 62 88 / 0 0 0 0
Loma Linda 59 86 59 78 / 0 0 0 0
Fabens 61 92 61 86 / 0 0 0 0
Santa Teresa 60 90 59 82 / 0 0 0 0
White Sands HQ 62 88 61 80 / 0 0 0 0
Jornada Range 53 87 53 79 / 0 0 0 0
Hatch 53 88 52 81 / 0 0 0 0
Columbus 57 89 56 82 / 0 0 0 0
Orogrande 58 88 59 81 / 0 0 0 0
Mayhill 49 77 49 67 / 0 0 0 0
Mescalero 47 77 46 68 / 0 0 0 0
Timberon 44 75 44 67 / 0 0 0 0
Winston 40 77 40 69 / 0 0 0 0
Hillsboro 50 83 50 74 / 0 0 0 0
Spaceport 52 85 52 78 / 0 0 0 0
Lake Roberts 39 79 37 70 / 0 0 0 0
Hurley 46 81 44 72 / 0 0 0 0
Cliff 44 83 41 75 / 0 0 0 0
Mule Creek 39 81 36 73 / 0 0 0 0
Faywood 48 82 46 74 / 0 0 0 0
Animas 52 86 50 80 / 0 0 0 0
Hachita 53 87 52 81 / 0 0 0 0
Antelope Wells 52 86 52 80 / 0 0 0 0
Cloverdale 49 81 48 75 / 0 0 0 0
&&
.EPZ Watches/Warnings/Advisories...
NM...Red Flag Warning from noon to 9 PM MDT Wednesday for NMZ110>113.
Wind Advisory from 2 PM to 6 PM MDT Wednesday for NMZ404>406.
TX...Red Flag Warning from noon to 9 PM MDT Wednesday for TXZ055-056.
&&
05 Rogash/26 GrzywaczHazardous weather outlook, May 24, 7:03 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 703 AM MDT TUE MAY 24 2016 NMZ401>417-TXZ418>424-251315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 703 AM MDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS WITH SUNNY SKIES AND SEASONAL TEMPERATURES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IT WILL BE WINDY IN THE AFTERNOON ON WEDNESDAY THROUGH THURSDAY. WIND SPEEDS WILL SHOULD STAY JUST BELOW ADVISORY LEVELS BUT WINDS MAY BE LOCALLY STRONGER ALONG THE EAST SLOPES OF AREA MOUNTAINS WITH OCCASIONAL GUSTS UP TO 50 MPH. DRY CONDITIONS WITH MOSTLY CLEAR SKIES AND LOWER WIND SPEEDS ARE EXPECTED FOR THE MEMORIAL HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:46 PM MDT | Wind Advisory | EPZ | Grant, Hidalgo | 29 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.